Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 282, NWS Mobile, AL

December 10, 2008Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 10, 2008, 5:45 AM CST for Conecuh County, Covington County, Escambia County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 5:45 AM CST (11:45 UTC)
Expired
Dec 10, 2008, 6:30 AM CST
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 1:41 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 101145
SVRMOB
ALC035-039-053-101230-
/O.NEW.KMOB.SV.W.0282.081210T1145Z-081210T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ANDALUSIA...
  NORTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 630 AM CST

* AT 543 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR BROOKLYN...OR ABOUT 17
  MILES SOUTHEAST OF EVERGREEN...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAUL BY 550 AM CST...
  LOANGO AND BECK BY 555 AM CST...
  RED LEVEL BY 600 AM CST...
  RIVER FALLS AND ANDALUSIA BY 605 AM CST...
  GANTT AND HEATH BY 610 AM CST...
  CLEARVIEW BY 615 AM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3112 8677 3127 8689 3153 8664 3153 8640
      3146 8640 3150 8636 3150 8633 3154 8628
      3147 8628 3147 8626 3145 8626 3145 8619
      3132 8619
TIME...MOT...LOC 1145Z 235DEG 38KT 3125 8674

$$
1 follow-up statement
000 
WWUS54 KMOB 101212
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CST WED DEC 10 2008

ALC035-053-101221-
/O.CAN.KMOB.SV.W.0282.000000T0000Z-081210T1230Z/
ESCAMBIA AL-CONECUH AL-
611 AM CST WED DEC 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONECUH AND
NORTHEASTERN ESCAMBIA COUNTIES IS CANCELLED...

AT 611 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM HAD MOVED EAST OUT OF THE CONECUH AND 
ESCAMBIA COUNTIES...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED FOR THESE COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3119 8667 3136 8667 3151 8659 3153 8640
      3146 8640 3150 8636 3150 8633 3152 8628
      3147 8628 3147 8626 3145 8626 3145 8619
      3132 8619
TIME...MOT...LOC 1211Z 235DEG 38KT 3140 8647

$$

ALC039-101230-
/O.CON.KMOB.SV.W.0282.000000T0000Z-081210T1230Z/
COVINGTON AL-
611 AM CST WED DEC 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR NORTHERN COVINGTON COUNTY...

AT 611 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR GANTT...OR ABOUT 6
MILES NORTH OF ANDALUSIA...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE HILL AND 7 MILES NORTHWEST OF EODA BY 620 AM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3119 8667 3136 8667 3151 8659 3153 8640
      3146 8640 3150 8636 3150 8633 3152 8628
      3147 8628 3147 8626 3145 8626 3145 8619
      3132 8619
TIME...MOT...LOC 1211Z 235DEG 38KT 3140 8647

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 4:33 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Dec 10, 4:33 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CST WED DEC 10 2008

.SHORT TERM...(TODAY AND TONIGHT)...A COLD FRONT THAT IS CURRENTLY
JUST WEST OF THE FCST AREA WILL MOVE EAST ACROSS THE REGION
TODAY...BEING ALONG OR JUST EAST OF THE I-65 CORRIDOR BY 6 PM THIS
EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO CONTINUE IN ADVANCE OF THE FRONT...WITH TWO DISTINCT
CONVECTIVE LINES MOVING EAST ACROSS THE FCST AREA THIS
MORNING...WITH ISOLATED CELLS CONTINUING OUTSIDE OF THE CONVECTIVE
LINES. THESE STORMS WILL BE IN AN AREA OF ABUNDANT LOW-LEVEL
MOISTURE WITH SFC DEWPOINTS IN THE MID TO UPPER 60S. THIS...COMBINED
WITH MODERATE TO STRONG VERTICAL SHEAR PROFILES SUGGEST THAT A
SEVERE THREAT MAY CONTINUE THROUGH PART OF THE MORNING...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 8AM FOR MOST OF THE FCST AREA.
ALTHOUGH THE STORMS SHOULD PERSIST INTO THE AFTERNOON HOURS ACROSS
PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...FORECAST SOUNDINGS SHOW LESSENING VERTICAL SHEAR
PROFILES AND WEAKER THERMODYNAMIC PROFILES AS THE STORMS MOVE
EAST...AND THIS SHOULD KEEP ANY SEVERE THREAT THAT DEVELOPS IN THE
AFTERNOON MARGINAL. WIND DAMAGE WOULD LIKELY BE THE PRIMARY THREAT
WITH ANY OF THE STORMS THIS MORNING...BUT AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY NEAR THE COAST. A SFC LOW WILL DEVELOP ALONG
THE FRONT OVER THE FLORIDA COASTAL WATERS LATE TODAY THEN MOVE INTO
THE FLORIDA PANHANDLE THIS EVENING...PUSHING THE STRONGER CONVECTION
EAST OF OUR AREA. HOWEVER...THE UPPER LOW ASSOCIATED WITH THE STORM
SYSTEM WILL BE MOVING EAST ALONG THE CENTRAL GULF COAST...KEEPING
THE CHANCES FOR A MORE STRATIFORM PCPN HIGH DURING THE OVERNIGHT.
SOME HEAVIER RAINFALL TOTALS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING...ESPECIALLY ALONG AND EAST OF I-65. TEMPERATURES
TODAY AND TONIGHT WILL BE AROUND NORMAL OVER INTERIOR ZONES...WITH
HIGHS GENERALLY IN THE MID 60S AND LOWS IN THE LOW/MID 40S. ALONG
THE IMMEDIATE COAST MAX TEMPS WILL BE A LITTLE ABOVE NORMAL...WITH
HIGHS THERE CLIMBING TO AROUND 70 AND OVERNIGHT LOWS FALLING TO THE
LOWER 50S. 12/DS

&&

.LONG TERM...BY 12Z MID TO UPPER LOW IS CENTERED JUST SOUTH OF KLIX
PROGGED TO MOVE NE ACROSS SE MS AND MUCH OF SW AL. THIS IS DEPICTED
MOSTLY BY THE GFS WITH THE ECMWF SHOWING THIS FEATURE FURTHER TO THE
EAST MOSTLY NEAR AL/MS BORDER. TO THE NE CLOSED SFC LOW WILL
CONTINUE TO TRACK NE INTO NW GA WITH ATTENDANT COLD FRONT STRETCHING
SOUTH TO THE FL PAN COAST EAST OF DTS. IN THE WAKE OF THE LOW MUCH
COLDER AIR WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST REGION
MOSTLY DURING THE DAY ON THU...POSSIBLY COOLING TO NEAR FREEZING AT
THE SFC BY LATE AFTERNOON OVER SOME NORTHWESTERN SECTIONS OF THE
CWFA. WITH THIS HAVE OPTED TO MENTION LIGHT RAIN OR SNOW OVER MUCH
OF SE MS STRETCHING INTO CHOCTAW...CLARKE AND WASHINGTON COS IN AL
THU AFTERNOON. NOT EXPECTING ANY ACCUMULATION ATTM THOUGH WILL HAVE
TO MONITOR RAINFALL RATES AND SFC TEMPS CLOSELY POSSIBLY RESULTING
IN BETTER EVAPORATIVE COOLING...RESULTING IN BETTER COVERAGE. AS MID
TO UPPER LOW LIFTS OUT TO THE NE QUICKLY DRIER AIR FILLS IN BEHIND
THE LOW LOWERING MOISTURE VALUES SIGNIFICANTLY FROM WEST TO EAST BY
06Z FRI. BY 12Z FRI MID TO UPPER MOVES OFF THE MID ATLANTIC COAST
WITH UPPER FLOW BECOMING MORE ZONAL ACROSS MUCH OF THE DEEP SOUTH.
THIS PATTERN GIVES WAY TO WARMER SFC TEMPS THROUGH MUCH OF THE
WEEKEND CONTINUING INTO EARLY NEXT WEEK AS BROAD SFC RIDGE MOVES
FROM EASTERN TX TO THE CAROLINAS...LATE FRI THROUGH SAT AFTERNOON.
AS SFC RIDGE SHIFTS NE TO THE CAROLINAS DEEP RETURN FLOW FROM THE SE
DEVELOPS RESULTING IN MORE CLOUDS THAN SUNSHINE SUN THROUGH TUE.
LATEST GFS ALSO DEPICTS A WEAK SHORT WAVE TROF MOVING EAST WITH
UPPER FLOW...POSSIBLY GIVING WAY TO WEAK LAYER LIFT OR OMEGAS
RESULTING IN A FEW ISOLATED SHOWERS FOR MUCH OF THE CWFA SUN THROUGH
TUE. THE BEST CHANCE FOR ANY ACCUMULATION DURING THIS TIME FRAME
WILL BE OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA. WILL
CONTINUE TO USE THE CURRENT 00Z MEX GUIDANCE FOR TEMPS FOR THE MID
RANGE AND EXTENDED TEMPS. /32

&&

.AVIATION...(12Z ISSUANCE)...IFR CONDITIONS WILL CONTINUE OVER MOST
OF THE REGION TODAY AS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE IN ADVANCE OF A COLD FRONT THAT WILL BE
MOVING EAST ACROSS THE AREA. THE FRONT WILL MOVE EAST OF THE FCST
AREA THIS EVENING... BUT AN APPROACHING UPPER LEVEL DISTURBANCE WILL
KEEP IFR CEILINGS AND STRATIFORM RAINS OVER THE REGION THROUGH THE
LATE NIGHT HOURS. 12/DS

&&

.MARINE...A COLD FRONT WILL MOVE EAST ACROSS THE COASTAL WATERS
TODAY...WITH LOW PRESSURE DEVELOPING ALONG THE FRONT JUST SOUTH OF
MOBILE BAY BY LATE AFTERNOON. THE LOW WILL MOVE INTO THE WESTERN
FLORIDA PANHANDLE TONIGHT AND CONTINUE LIFTING NORTHEAST ACROSS
ALABAMA AND GEORGIA ON THURSDAY. A STRONG ONSHORE FLOW WILL CONTINUE
OVER THE MARINE AREA IN ADVANCE OF THE FRONT...SHIFTING TO THE WEST
AND THEN NORTHWEST BEHIND THE FRONT TONIGHT AND THURSDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL PRECEDE
THE FRONT TODAY...WITH RAIN AND SHOWERS CONTINUING INTO THURSDAY AS
AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. THE LIGHT RAIN
AND STRONG NORTHWEST WINDS WILL END THURSDAY NIGHT AS HIGH PRESSURE
BUILDS ACROSS THE MARINE AREA INTO THE WEEKEND. SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING. 12/DS

&&

.FIRE WEATHER...NO CONCERNS THROUGH THU. AFTERNOON RELATIVE
HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED FRI THROUGH SUN. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      64  43  46  30 / 100  90  50  05
PENSACOLA   70  46  49  31 / 100 100  40  05
DESTIN      70  53  54  37 / 100 100  40  10
EVERGREEN   66  45  47  33 / 100 100  60  10
WAYNESBORO  58  41  43  28 / 100  90  60  05
CAMDEN      64  45  47  32 / 100 100  70  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Dec 9, 6:05 PM CST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
605 PM CST TUE DEC 9 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 PM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND WEDNESDAY.

A COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
REGION TONIGHT...WITH WIDESPREAD THUNDERSTORMS DEVELOPING ALONG AND
AHEAD OF THE FRONT AS IT MOVES EASTWARD ACROSS MISSISSIPPI AND
LOUISIANA.  AHEAD OF THE FRONT...A WARM AND UNSTABLE AIRMASS IS
MOVING IN OFF THE GULF ACROSS SOUTHEAST MISSISSIPPI...SOUTHERN
ALABAMA AND THE WESTERN FLORIDA PANHANDLE.  COMBINED WITH THE
INSTABILITY...THERE ARE SUFFICIENT AMOUNTS OF WIND SHEAR TO PRODUCE
SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT TONIGHT.

THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA FROM
MIDNIGHT TONIGHT THROUGH EARLY WEDNESDAY MORNING.  THE SEVERE
WEATHER THREAT IS EXPECTED TO BE CONFINED TO SEVERE STRAIGHT LINE
WIND GUSTS AROUND 60 MPH ALONG AN EXPECTED SQUALL LINE DURING THE
PRE-DAWN HOURS AS IT MOVES EAST ACROSS SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA.  A FEW TORNADOES ARE POSSIBLE WITH ISOLATED
SUPERCELLS THAT DEVELOP AHEAD OF THE LINE...AND THOSE COULD AFFECT
THE REGION LATE THIS EVENING THROUGH THE PRE-DAWN HOURS.

THE LINE OF THUNDERSTORMS WILL WEAKEN AS IT MOVES EAST ACROSS
SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE WEDNESDAY
MORNING...WITH WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS CONTINUING
ACROSS THE REGION IN THE WAKE OF THE FRONT DURING THE DAY ON
WEDNESDAY. THE COLD FRONT WILL MOVE SLOWLY EAST OF DESTIN BY
WEDNESDAY AFTERNOON.

STRONG SOUTHEAST WINDS AT 20 TO 30 KNOTS WILL CONTINUE ACROSS THE
GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
TONIGHT...BECOMING NORTHWEST ON WEDNESDAY AS THE FRONT MOVES TO THE
EAST.  SMALL CRAFT ADVISORIES ARE POSTED FOR THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY.

POST FRONTAL RAIN WILL CONTINUE ACROSS THE REGION THROUGH EARLY
THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPING ALONG THE FRONT MOVES
NORTHEAST ACROSS THE WESTERN FLORIDA PANHANDLE.

STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS IN THE WAKE OF THE FRONT
AND OFFSHORE SEAS AROUND 9 FEET WILL CONTINUE OVER THE GULF COASTAL
WATERS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS MAY BE REQUIRED OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA TONIGHT. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL
WEATHER SERVICE ON THE POSSIBLE SEVERE WEATHER THREAT LATE TONIGHT
AND WEDNESDAY MORNING.

In the hours before

Special weather statement, Dec 10, 1:16 AM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 AM CST WED DEC 10 2008

ALZ052-061-100800-
UPPER MOBILE-WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
116 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND MOBILE
COUNTIES...

AT 112 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CITRONELLE...MOVING NORTHEAST AT
35 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CITRONELLE...DEER PARK...VINEGAR BEND...SEABOARD AND TOPTON THROUGH
200 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Dec 10, 1:45 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
145 AM CST WED DEC 10 2008

ALZ052-053-100830-
WASHINGTON-CLARKE-
145 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON AND CLARKE
COUNTIES...

AT 140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT STEPHRNS...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WINN...CHILTON...PEACOCK...FULTON...OPINE AND TALLAHATTA SPRINGS
THROUGH 230 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Dec 10, 2:20 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 AM CST WED DEC 10 2008

ALZ061-063-100900-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
220 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF DEES...MOVING NORTHEAST AT 40
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I10 AND MCDONALD ROAD...DAWES...HUTCHENS ELEMENTARY SCHOOL...MEDAL OF
HONOR PARK...MOBILE AIRPORT...FOREST HILL AND UNIVERSITY OF SOUTH
ALABAMA THROUGH 300 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...AND WIND GUSTS
OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED
TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY
DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER
LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG
WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM
HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 2:59 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
259 AM CST WED DEC 10 2008

ALZ063-100915-
LOWER MOBILE-
259 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DELCHAMPS...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAURENDINE...BELLEFONTAINE AND HOLLINGERS ISLAND THROUGH 315 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 45 TO 55 MPH.
WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE
LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 3:06 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
306 AM CST WED DEC 10 2008

ALZ061>064-100945-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE...
306 AM CST WED DEC 10 2008

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES...

AT 301 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF CHICKASAW...MOVING NORTHEAST AT
40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND US 43...CREOLA...HURRICANE...CROSSROADS...CARPENTER...I65 AND
AL 59 AND I65 AND AL 225 THROUGH 345 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...WIND GUSTS OF
45 TO 55 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
Special weather statement, Dec 10, 4:19 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
419 AM CST WED DEC 10 2008

ALZ054>060-062-FLZ001-003-101115-
ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CRENSHAW-WILCOX-INLAND
ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-
INCLUDING THE CITIES OF...BREWTON AND EVERGREEN...
419 AM CST WED DEC 10 2008

...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST ACROSS
ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...CRENSHAW...WILCOX.
..BALDWIN AND SANTA ROSA COUNTIES...

AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EASTERN WILCOX COUNTY SOUTHWARD TO
EAST CENTRAL BALDWIN COUNTY.  THE STORMS ARE MOVING EAST AT 30 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GREENVILLE...EVERGREEN...BREWTON...RED LEVEL...OAK GROVE...AND
BERRYDALE THROUGH 530 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR PORTIONS OF SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:23 AM CSTSevere Thunderstorm WarningMOBClarke, Wilcox52 min
Dec 10, 2:30 AM CSTSevere Thunderstorm WarningMOBChoctaw45 min
Dec 10, 2:35 AM CSTSpecial Marine WarningMOB40 min
Dec 10, 3:09 AM CSTTornado WarningMOBBaldwin, Mobile25 min
Dec 10, 3:16 AM CSTSpecial Marine WarningMOB44 min
Dec 10, 3:25 AM CSTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe50 min
Dec 10, 4:01 AM CSTSpecial Marine WarningMOB59 min
Dec 10, 5:57 AM CSTAreal Flood AdvisoryMOBEscambia3 hr
Dec 10, 6:05 AM CSTSevere Thunderstorm WarningMOBBaldwin40 min
Dec 10, 6:09 AM CSTTornado WarningMOBBaldwin30 min
Dec 10, 6:27 AM CSTSevere Thunderstorm WarningMOBCovington, Crenshaw18 min
Dec 10, 6:31 AM CSTSevere Thunderstorm WarningMOBCovington29 min
Dec 10, 6:45 AM CSTSpecial Marine WarningMOB2 hr
Dec 10, 7:06 AM CSTSevere Thunderstorm WarningMOBBaldwin39 min
Dec 10, 7:08 AM CSTSevere Thunderstorm WarningMOBCovington52 min
Dec 10, 7:24 AM CSTFlash Flood WarningMOBConecuh, Covington, Escambia3 hr
Dec 10, 7:35 AM CSTSevere Thunderstorm WarningMOBBaldwin40 min
Dec 10, 7:38 AM CSTFlash Flood WarningMOBBaldwin112 min
Dec 10, 7:45 AM CSTSevere Thunderstorm WarningMOBEscambia45 min
Dec 10, 8:14 AM CSTSevere Thunderstorm WarningMOBBaldwin46 min
Dec 10, 8:24 AM CSTTornado WarningMOBCovington36 min
Dec 10, 8:49 AM CSTSevere Thunderstorm WarningMOBCovington41 min
Dec 10, 8:57 AM CSTSpecial Marine WarningMOB2 hr
Dec 10, 9:04 AM CSTSevere Thunderstorm WarningMOBCovington26 min
Dec 10, 9:40 AM CSTFlash Flood WarningMOBBaldwin, Conecuh, Covington, Escambia3 hr
Dec 10, 10:46 AM CSTSpecial Marine WarningMOB119 min
Dec 10, 12:44 PM CSTSpecial Marine WarningMOB91 min
Dec 10, 2:08 PM CSTSpecial Marine WarningMOB97 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.